Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 245, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 15, 2011, 11:42 AM CDT for 4 counties in Tennessee. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 11:42 AM CDT (16:42 UTC)
- Expired
- Jun 15, 2011, 12:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 116 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 11:47 AM CDT | HAIL 0.88 | 5 Nw Cookeville, TN | |
| Jun 15, 11:55 AM CDT | HAIL 1 | Cookeville, TN | |
| Jun 15, 12:22 PM CDT | HAIL 1 | 10 E Monterey, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.7 hours before the alert went out and 321 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
691
WUUS54 KOHX 151642
SVROHX
TNC035-049-133-141-151745-
/O.NEW.KOHX.SV.W.0245.110615T1642Z-110615T1745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1142 AM CDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
PUTNAM COUNTY IN MIDDLE TENNESSEE...
SOUTHERN OVERTON COUNTY IN MIDDLE TENNESSEE...
SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1245 PM CDT
* AT 1138 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR BAXTER...
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
ALGOOD...
MONTEREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
&&
LAT...LON 3609 8485 3607 8544 3609 8552 3607 8557
3606 8564 3622 8565 3622 8562 3623 8560
3624 8554 3628 8549 3634 8549 3644 8491
3622 8487 3621 8489 3616 8489 3613 8486
TIME...MOT...LOC 1642Z 263DEG 32KT 3619 8555
$$
FORECASTER:BOYD2 follow-up statements
290
WWUS54 KOHX 151725
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1225 PM CDT WED JUN 15 2011
TNC035-049-133-141-151745-
/O.CON.KOHX.SV.W.0245.000000T0000Z-110615T1745Z/
CUMBERLAND TN-PUTNAM TN-OVERTON TN-FENTRESS TN-
1225 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FENTRESS...SOUTHERN OVERTON...EASTERN PUTNAM AND NORTHWESTERN
CUMBERLAND COUNTIES UNTIL 1245 PM CDT...
AT 1222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTHEAST OF MONTEREY...OR 16 MILES SOUTHEAST OF LIVINGSTON...MOVING
EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN.
LAT...LON 3609 8485 3609 8488 3607 8542 3617 8543
3624 8542 3631 8535 3644 8491 3622 8487
3621 8489 3616 8489 3613 8486
TIME...MOT...LOC 1724Z 263DEG 32KT 3624 8509
$$
BOYD128
WWUS54 KOHX 151733
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 PM CDT WED JUN 15 2011
TNC035-049-133-141-151745-
/O.CON.KOHX.SV.W.0245.000000T0000Z-110615T1745Z/
CUMBERLAND TN-PUTNAM TN-OVERTON TN-FENTRESS TN-
1233 PM CDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
FENTRESS...SOUTHEASTERN OVERTON...EAST CENTRAL PUTNAM AND
NORTHWESTERN CUMBERLAND COUNTIES UNTIL 1245 PM CDT...
AT 1231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTH OF JAMESTOWN...MOVING EAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF SOUTHERN FENTRESS COUNTY.
LAT...LON 3609 8485 3609 8528 3616 8532 3625 8530
3634 8490 3622 8487 3621 8489 3616 8489
3613 8486
TIME...MOT...LOC 1733Z 263DEG 32KT 3625 8499
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 11:12 AM CDT, 30 minutes earlier.
Area forecast discussion, Jun 15, 11:12 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1112 AM CDT WED JUN 15 2011 .UPDATE... ML/UL RIDGING ACROSS THE AREA THIS MORNING MOVING EAST AS WEAK TROUGH AXIS PUSHES IN BEHIND. WARM FRONT CURRENTLY SHOWING UP JUST SOUTHWEST ALSO EXPECTED TO MOVE ACROSS THE AREA AS WELL. INCREASING INSTABILITY AND DEEPER MOISTURE ASSOCIATED COMBINING TO KEEP CONVECTION GOING...AND THAT WILL CONTINUE INTO THE EARLY EVENING. SOME OF THESE STORMS ALSO EXPECTED TO BECOME STRONG TO SEVERE. CURRENT FORECAST TRENDS IN LINE SO WILL NEED ONLY TO MAKE A FEW MINOR ADJUSTMENTS AT THIS TIME. && .PREV DISCUSSION... /ISSUED 634 AM CDT WED JUN 15 2011/ UPDATE...FOR 12Z TAFS. AVIATION... COMBINATION OF H5 S/W TROF DROPPING SE OVR THE AREA AND INCREASE IN DEWPTS/TEMPS EXPECTED TO GET AREA OF RW/TRW STARTED AROUND NOON. WL TEMPO MVFR COND W/TSRA 18Z-22Z KBNA AND 20Z-24Z KCSV. MVFR FG KCSV LATE TNGT. PREV DISCUSSION... /ISSUED 314 AM CDT WED JUN 15 2011/ DISCUSSION...UPPER TROUGH OVER THE PLAINS IS EXPECTED TO ROTATE EWD THROUGH THE OH/TN VALLEY TODAY. LOCAL WRF MODEL SHOWS SIGNIFICANT INCREASES IN INSTABILITY...B+...PRECIPITABLE WATER. IT ALSO SHOWS A 500MB JET DEVELOPING OVER THE AREA BY 18Z AND MOVING EWD ACROSS THE MIDSTATE THIS AFTERNOON. THUS IT APPEARS THAT ALL OF THE INGREDIENTS ARE COMING TOGETHER FOR A FEW SVR STORMS...MAINLY THIS AFTERNOON. SPC HAS OUTLOOKED A SLIGHT RISK SVR FOR TODAY WITH DAMAGING WIND AND HAIL THE PRIMARY THREAT. CONVECTION TAPERS OFF THIS EVENING AS DRIER AIR MOVES INTO THE AREA. NO COOLING AT THE SFC UNFORTUNATELY AS HIGH TEMPS BUMP UP AGAINST THE 90 MARK TOMORROW. UPPER RIDGE BUILDS BACK OVER THE AREA BY SAT. AS THIS UPPER RIDGE BUILDS IN OVER THE SERN STATES THE NEXT UPPER TROUGH MOVES INTO THE PLAINS BY MON WITH A WELL DEFINED SFC LOW SETTING UP OVER THE PLAINS BY FRI. THE ASSOCIATED WARM FRONT EXTENDS FROM THE KANSAS LOW SEWD ACROSS THE DEEP SOUTH ON FRI AM. THE WARM FRONT MOVES NWD TO AN IOWA TO WEST VIRGINIA LINE BY MON AM. THIS FEATURE WILL ALSO HELP TO KICK OFF CONVECTION OVER THE AREA DURING THE FRI-SUN PERIOD. SIGNIFICANT AMOUNTS OF DRY AIR AT ALL LEVELS GET PUMPED NEWD OUT OF THE LOWER PLAINS BEHIND THE WARM FRONT SUCH THAT CHANCES OF CONVECTION SEEMED TOO LOW TO MENTION ON MON AND TUE. THE UPPER TROUGH OVER THE PLAINS FINALLY MOVES EWD ENOUGH TO SPARK CONVECTION FOR TUE NGT AND WED. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Jun 15, 5:27 AM CDT, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 527 AM CDT WED JUN 15 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-161030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 527 AM CDT WED JUN 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MIDDLE TENNESSEE TODAY. MOISTURE WILL INCREASE ALONG A FRONTAL SYSTEM TODAY. AN ORGANIZED AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DEVELOP IN MIDDLE TENNESSEE THIS AFTERNOON. SOME STORMS COULD BECOME SEVERE WITH DAMAGING WINDS...LARGE HAIL POSSIBLE AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WARM FRONT WILL MOVE NORTH ACROSS THE REGION FRIDAY. WARM AND UNSTABLE CONDITIONS COULD GENERATE ISOLATED SEVERE THUNDERSTORMS ON FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Local storm report, Jun 15, 7:03 AM CDT, 4 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
703 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HAIL 4 E GALLATIN 36.38N 86.38W
06/15/2011 E0.88 INCH SUMNER TN NWS EMPLOYEE
NICKEL SIZE HAIL REPORTED BY NWS EMPLOYEE.
&&
JLMLocal storm report, Jun 15, 7:48 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
748 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HAIL GALLATIN 36.38N 86.45W
06/15/2011 E0.88 INCH SUMNER TN TRAINED SPOTTER
NICKEL SIZE HAIL REPORTED IN GALLATIN.
&&
JLMLocal storm report, Jun 15, 10:08 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1008 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1002 AM HAIL 6 E GAINESBORO 36.36N 85.55W
06/15/2011 E0.75 INCH JACKSON TN TRAINED SPOTTER
SPOTTER RPT PENNY SIZED HAIL.
&&
TBOUCHERSpecial weather statement, Jun 15, 10:52 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1052 AM CDT WED JUN 15 2011 TNZ005>007-023-025-026-151645- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1052 AM CDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DICKSON...HOUSTON... MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1051 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF ERIN...MOVING EAST AT 35 MPH. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, Jun 15, 11:00 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 AM HAIL 1 S CARTHAGE 36.24N 85.94W
06/15/2011 E1.00 INCH SMITH TN TRAINED SPOTTER
SPOTTER RPT QUARTER SIZED HAIL.
&&
TBOUCHERLocal storm report, Jun 15, 11:40 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1140 AM CDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM HAIL 5 E CLARKSVILLE 36.56N 87.26W
06/15/2011 E0.50 INCH MONTGOMERY TN TRAINED SPOTTER
&&
TBOUCHERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:03 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Jackson, Overton, Pickett, Putnam | 57 min |
| Jun 15, 11:02 AM CDT | Severe Thunderstorm Warning | OHX | Jackson, Putnam, Smith | 28 min |
| Jun 15, 11:06 AM CDT | Severe Thunderstorm Warning | OHX | Grundy | 24 min |
| Jun 15, 11:54 AM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 15 min |
| Jun 15, 11:59 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Sumner, Trousdale, Williamson, Wilson | 61 min |
| Jun 15, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, DeKalb, Rutherford, Smith, Williamson, Wilson | 49 min |
| Jun 15, 1:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Davidson, DeKalb, Rutherford, Williamson, Wilson | 62 min |
| Jun 15, 2:10 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Cumberland, DeKalb, Van Buren, Warren, White | 65 min |
| Jun 15, 2:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| Jun 15, 2:32 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis, Maury | 28 min |
| Jun 15, 2:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Houston, Montgomery, Robertson | 63 min |
| Jun 15, 3:02 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 28 min |
| Jun 15, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 54 min |
| Jun 15, 3:21 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 19 min |
| Jun 15, 3:27 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Sumner, Wilson | 63 min |
| Jun 15, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Maury, Perry, Wayne | 27 min |
| Jun 15, 3:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 16 min |
| Jun 15, 4:13 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 32 min |
| Jun 15, 4:16 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 29 min |
| Jun 15, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 36 min |
| Jun 15, 4:32 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 28 min |
| Jun 15, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Van Buren, Warren, White | 31 min |
| Jun 15, 4:46 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Wayne | 29 min |
| Jun 15, 4:48 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lewis, Maury | 13 min |
| Jun 15, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 35 min |
| Jun 15, 4:57 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 48 min |
| Jun 15, 4:59 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 31 min |
| Jun 15, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury, Williamson | 34 min |
| Jun 15, 5:23 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 37 min |
| Jun 15, 5:26 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Williamson | 14 min |
| Jun 15, 5:43 PM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 32 min |
| Jun 15, 5:47 PM CDT | Flash Flood Warning | OHX | Dickson, Hickman, Humphreys, Williamson | 3 hr |
| Jun 15, 5:50 PM CDT | Flash Flood Warning | OHX | Grundy | 3 hr |
| Jun 15, 6:09 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Humphreys | 19 min |
| Jun 15, 6:46 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 18 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.